Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 271, NWS Fort Worth, TX

June 12, 2003Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2003, 12:31 PM CDT for Grayson County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2003, 12:31 PM CDT (17:31 UTC)
Expired
Jun 12, 2003, 1:15 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 127 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
2219 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS54 KFWD 121731
SVRFTW
TXC181-121815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT THU JUN 12 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAYSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 115 PM CDT

* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  A SEVERE THUNDERSTORM JUST SOUTHWEST OF SHERMAN...MOVING SOUTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOWE AROUND 1240 PM CDT
  TOM BEAN AROUND 1255 PM CDT
  WHITEWRIGHT AROUND 105 PM CDT

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3362 9667 3343 9669 3340 9639 3358 9636

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:15 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 12, 12:15 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CDT THU JUN 12 2003

.AVIATION DISCUSSION...
A COMPLEX OF THUNDERSTORMS ALONG THE RED RIVER AT MIDDAY....SHOULD
SLIDE EAST SOUTHEAST THIS AFTERNOON. SOME OF THESE STORMS MAY MOVE
INTO THE METROPLEX AIRPORTS AFTER 20Z. THUS WILL INCLUDE MENTION
TEMPO TSRA BETWEEN 20 AND 23Z. WE MAY SEE ANOTHER ROUND OF
THUNDERSTORMS AFTER 03Z TONIGHT AS THUNDERSTORMS THAT DEVELOP OVER
WEST TEXAS MOVE INTO THE REGION.  #58

.1155 AM CDT THU JUN 12 2003 PUBLIC FORECAST UPDATE...
THUNDERSTORM COMPLEX MOVING INTO NORTHERN ZONES APPEARS TO BE
SLOWING ITS SOUTHERN PROGRESSION A BIT.  WILL KEEP 70 POPS ALONG RED
RIVER COUNTIES...AND 50 POPS MOST OTHER ZONES EXCEPT OVER THE
SOUTH.

FCSTID =   34
DFW   88  74  93  74 /  70  40  30  50
ACT   88  75  94  75 /  20  20  30  40
PRX   85  71  90  72 /  70  50  30  50
DTO   87  74  92  73 /  70  40  30  50
TKI   86  74  92  73 /  70  40  30  50
DAL   88  74  93  75 /  70  40  30  40
TRL   86  74  93  74 /  70  40  30  40
CRS   88  75  94  75 /  60  30  30  40
TPL   89  75  95  76 /  20  20  30  30

.FWD...NONE.
Hazardous weather outlook, Jun 12, 9:27 AM CDT, 3 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
927 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS
PARTS OF NORTHEAST TEXAS. A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY
RAIN WILL CONTINUE TO MOVE EAST THIS MORNING. ISOLATED SEVERE
THUNDERSTORMS WITH LARGE HAIL COULD DEVELOP IN AREAS SOUTHEAST OF A
LINE FROM CANTON TO KILLEEN THROUGH MIDDAY.

ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS IS FORECAST ACROSS
NORTH TEXAS TONIGHT. THE AIRMASS WILL DESTABILIZE ACROSS MOST OF
NORTH TEXAS THIS AFTERNOON...SETTING THE STAGE FOR SCATTERED
SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING.

AN UPPER LEVEL DISTURBANCE MOVING EAST FROM NEW MEXICO AND THE
PRESENCE OF SEVERAL SURFACE BOUNDARIES WILL HELP INITIATE
THUNDERSTORMS THIS AFTERNOON. INITIAL DEVELOPMENT IS MOST LIKELY
ACROSS WEST TEXAS NEAR THE DRYLINE AND ACROSS SOUTHWEST OKLAHOMA.
ONE OR MORE CLUSTERS OF STRONG OR SEVERE THUNDERSTORMS WILL AFFECT
NORTH TEXAS THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...
PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT
TUESDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT.
LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS
WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM
INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY TONIGHT OVER ALL OF
NORTH TEXAS.

09/

In the hours before

Local storm report, Jun 12, 9:19 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 AM    EUSTACE                   TX   1.75 INCH HAIL
06/12/03   HENDERSON                      REPORTED BY CITY OFFICIALS
                                          1/2 MILE NORTH OF EUSTACE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:37 PM CDTSevere Thunderstorm WarningFWDYoung53 min
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningFWDJack57 min
Jun 11, 8:23 PM CDTSevere Thunderstorm WarningFWDStephens52 min
Jun 11, 8:31 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Jun 11, 8:38 PM CDTSevere Thunderstorm WarningFWDPalo Pinto52 min
Jun 11, 9:17 PM CDTSevere Thunderstorm WarningFWDJack, Wise58 min
Jun 11, 9:25 PM CDTSevere Thunderstorm WarningFWDParker65 min
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningFWDDenton63 min
Jun 11, 10:18 PM CDTSevere Thunderstorm WarningFWDHood57 min
Jun 11, 10:24 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Jun 11, 10:28 PM CDTSevere Thunderstorm WarningFWDErath62 min
Jun 11, 10:32 PM CDTSevere Thunderstorm WarningFWDCooke58 min
Jun 11, 10:37 PM CDTSevere Thunderstorm WarningFWDSomervell53 min
Jun 11, 10:43 PM CDTSevere Thunderstorm WarningFWDHamilton47 min
Jun 11, 10:46 PM CDTSevere Thunderstorm WarningFWDCollin59 min
Jun 11, 10:52 PM CDTSevere Thunderstorm WarningFWDBosque53 min
Jun 11, 11:03 PM CDTSevere Thunderstorm WarningFWDLampasas57 min
Jun 11, 11:17 PM CDTSevere Thunderstorm WarningFWDGrayson43 min
Jun 11, 11:23 PM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall52 min
Jun 11, 11:25 PM CDTSevere Thunderstorm WarningFWDFannin60 min
Jun 11, 11:27 PM CDTSevere Thunderstorm WarningFWDHill, McLennan63 min
Jun 11, 11:33 PM CDTSevere Thunderstorm WarningFWDHunt57 min
Jun 11, 11:38 PM CDTSevere Thunderstorm WarningFWDBell52 min
Jun 11, 11:57 PM CDTSevere Thunderstorm WarningFWDFalls63 min
Jun 12, 8:32 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt73 min
Jun 12, 3:45 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas45 min
Jun 12, 5:38 PM CDTSevere Thunderstorm WarningFWDYoung52 min
Jun 12, 5:47 PM CDTSevere Thunderstorm WarningFWDNavarro58 min
Jun 12, 5:59 PM CDTTornado WarningFWDYoung61 min
Jun 12, 6:22 PM CDTSevere Thunderstorm WarningFWDLimestone38 min
Jun 12, 6:35 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
Jun 12, 6:49 PM CDTSevere Thunderstorm WarningFWDJack56 min
Jun 12, 6:56 PM CDTSevere Thunderstorm WarningFWDYoung64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.